MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. SPENCER PROBE ELECTRODES

AD-TECH MEDICAL INSTRUMENT CORP. SPENCER PROBE ELECTRODES
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the customer product feedback report ((b)(4)) that alberta health services- foothills medical centre sent to surgi-one on (b)(6) 2019, this event occurred over a year ago ((b)(6) 2018).This date was confirmed with the customer.An ad-tech internal complaint investigation was performed for this issue.Specifically, a batch record review was conducted for the impacted depth electrode and no issues were noted that would contribute to the reported complaint; all manufactured electrodes passed the in-process and final quality control (qc) checks.According to customer product feedback report, the device is available for evaluation.However to date, a product return analysis has not been performed for this complaint as ad-tech is still awaiting a response from the customer to obtain the product for evaluation.Multiple attempts have been made to contact the customer.A historical complaints review was also completed for the alleged deficiency "broke off in patient".There has been one (1) similar complaint for a portion of the depth electrode breaking off in the patient's head between (b)(6) 2017 and (b)(6) 2019.There have been no capas or investigations identified within the timeframe of (b)(6) 2016 and (b)(6) 2019, related to the alleged deficiency "portion of electrode broke off in patient".A risk assessment was performed and it was found that the calculated occurrence level matches that of the risk files; thus the risk level remains at alap (as low as possible).The investigation is still on-going as ad-tech is awaiting further information from the customer.
 
Event or Problem Description
On (b)(6) 2019 ad-tech's canadian distributor sent an email that was received from one of their customers notifying him of an issue they experienced with an ad-tech depth electrode.The report received stated the following, "patient was having four depth electrodes inserted for epilepsy monitoring.When attempting to advance one electrode, it became caught on the drilled edge of the skull and when the surgeon attempted to remove it the electrode broke off and was lodged in the patient's brain." in a later second surgery (to remove the three remaining electrodes), the piece of the fourth electrode was also removed at that time.".According to the distributor's customer product feedback report, there was minimum harm to the patient.

Brand Name
SPENCER PROBE ELECTRODES
Common Device Name
SPENCER PROBE ELECTRODES
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek 53154
MDR Report Key8571114
Report Number2183456-2019-00002
Device Sequence Number11179284
Product Code GZL
UDI-Device Identifier00841823107527
UDI-Public(01)00841823107527(17)190701(10)0110671208140647
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K163355
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Model NumberN/A
Device Catalogue NumberSD04R-SP05X-000
Device Lot Number0110671 208140647
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;